MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; GLENOID, KEELED, 38MM

ENCORE MEDICAL L.P. TURON SHOULDER; GLENOID, KEELED, 38MM
Model Number 520-01-138
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery.Due to the patient's failed total shoulder needing to be converted to a reverse.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a failed total shoulder needing to be converted to reverse.The previous surgery and the revision detailed in this investigation occurred over 4 years and 2 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the suspect medical device that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a failed total shoulder.There were no findings during this investigation that indicate that the reported device (s) was the source or had a direct connection with the event.There are multiple factors which may cause shoulder failure that are outside the control of djo surgical are patient weight and activities, excessive range-of-motion, trauma or low bone density.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to shoulder failure and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
GLENOID, KEELED, 38MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6620274
Report Number1644408-2017-00422
Device Sequence Number614351
Product Code KWS
UDI-Device Identifier00888912145039
UDI-Public(01)00888912145039
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number520-01-138
Device Catalogue Number520-01-138
Device Lot Number53990638
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR